Local and parallel finite element algorithms for the stokes problem

Yinnian He, Jinchao Xu, Aihui Zhou, Jian Li

Research output: Contribution to journalArticle

64 Citations (Scopus)

Abstract

Based on two-grid discretizations, some local and parallel finite element algorithms for the Stokes problem are proposed and analyzed in this paper. These algorithms are motivated by the observation that for a solution to the Stokes problem, low frequency components can be approximated well by a relatively coarse grid and high frequency components can be computed on a fine grid by some local and parallel procedure. One technical tool for the analysis is some local a priori estimates that are also obtained in this paper for the finite element solutions on general shape-regular grids.

Original languageEnglish (US)
Pages (from-to)415-434
Number of pages20
JournalNumerische Mathematik
Volume109
Issue number3
DOIs
StatePublished - May 1 2008

Fingerprint

Stokes Problem
Finite Element
Grid
Finite Element Solution
A Priori Estimates
Low Frequency
Discretization

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics

Cite this

He, Yinnian ; Xu, Jinchao ; Zhou, Aihui ; Li, Jian. / Local and parallel finite element algorithms for the stokes problem. In: Numerische Mathematik. 2008 ; Vol. 109, No. 3. pp. 415-434.
@article{e77da82145214e59ab6732c4a7b9e53a,
title = "Local and parallel finite element algorithms for the stokes problem",
abstract = "Based on two-grid discretizations, some local and parallel finite element algorithms for the Stokes problem are proposed and analyzed in this paper. These algorithms are motivated by the observation that for a solution to the Stokes problem, low frequency components can be approximated well by a relatively coarse grid and high frequency components can be computed on a fine grid by some local and parallel procedure. One technical tool for the analysis is some local a priori estimates that are also obtained in this paper for the finite element solutions on general shape-regular grids.",
author = "Yinnian He and Jinchao Xu and Aihui Zhou and Jian Li",
year = "2008",
month = "5",
day = "1",
doi = "10.1007/s00211-008-0141-2",
language = "English (US)",
volume = "109",
pages = "415--434",
journal = "Numerische Mathematik",
issn = "0029-599X",
publisher = "Springer New York",
number = "3",

}

Local and parallel finite element algorithms for the stokes problem. / He, Yinnian; Xu, Jinchao; Zhou, Aihui; Li, Jian.

In: Numerische Mathematik, Vol. 109, No. 3, 01.05.2008, p. 415-434.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Local and parallel finite element algorithms for the stokes problem

AU - He, Yinnian

AU - Xu, Jinchao

AU - Zhou, Aihui

AU - Li, Jian

PY - 2008/5/1

Y1 - 2008/5/1

N2 - Based on two-grid discretizations, some local and parallel finite element algorithms for the Stokes problem are proposed and analyzed in this paper. These algorithms are motivated by the observation that for a solution to the Stokes problem, low frequency components can be approximated well by a relatively coarse grid and high frequency components can be computed on a fine grid by some local and parallel procedure. One technical tool for the analysis is some local a priori estimates that are also obtained in this paper for the finite element solutions on general shape-regular grids.

AB - Based on two-grid discretizations, some local and parallel finite element algorithms for the Stokes problem are proposed and analyzed in this paper. These algorithms are motivated by the observation that for a solution to the Stokes problem, low frequency components can be approximated well by a relatively coarse grid and high frequency components can be computed on a fine grid by some local and parallel procedure. One technical tool for the analysis is some local a priori estimates that are also obtained in this paper for the finite element solutions on general shape-regular grids.

UR - http://www.scopus.com/inward/record.url?scp=43149109076&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=43149109076&partnerID=8YFLogxK

U2 - 10.1007/s00211-008-0141-2

DO - 10.1007/s00211-008-0141-2

M3 - Article

AN - SCOPUS:43149109076

VL - 109

SP - 415

EP - 434

JO - Numerische Mathematik

JF - Numerische Mathematik

SN - 0029-599X

IS - 3

ER -